ADVERTISEMENT

Q. My face color has turned black after taking Betnelan, please suggest some treatment.

Answered by
Dr. Atishay Bukharia
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 30, 2017 and last reviewed on: Oct 04, 2021

Hi doctor,

I am a 21 year old male, five years back, I started taking Betnelan 0.5 mg for asthma. After 5 to 6 months, my body was swollen, and my face color has turned black after two years of consuming this medicine. I reduced taking the medication slowly, and my swollen body has recovered. But, my affected face has no improvement sill. I have consulted many dermatologists, but they all failed to treat me. They think the change in my face color is due to a sun tan, and that medicines cannot affect the face. Please suggest some remedy for this. I have started taking an inhaler for asthma.

#

Hello,

Welcome to icliniq.com.

  • You might be suffering from a cushingoid appearance with steroid facies.
  • Please send few photographs of your face taken under natural light.

Revert with more information to an allergy specialist online --> https://www.icliniq.com/ask-a-doctor-online/allergy-specialist

Hi doctor,

Thank you for replying.

What is the cure for this? You are the only one who was able to provide me any information about this disease. I am attaching a photo, as requested by you.

#

Hi,

Welcome back to icliniq.com.

  • The photo (attachment removed to protect patient identity) confirms my diagnosis.
  • How long has it been since you stopped taking the medicine? Are you taking any other form of steroid? If yes, then please let me know about the drug with dose? And what other treatment have you tried?

Revert with more information to an allergy specialist online --> https://www.icliniq.com/ask-a-doctor-online/allergy-specialist

Hi doctor,

Thanks for the reply.

Yes, I have stopped taking tablet Betnelan for the past three years. If I get exhausted, then I sometimes take Betnelan medicine hardly once or twice a month. For my face skin-related problems, I took Photostable sunscreen gel and Kojic skin lightening cream as suggested by a dermatologist who is somewhat unaware of my real problem. But, I have stopped after taking it for 20 to 25 days as there was no improvement. Whenever​ I feel some difficulty breathing, I take the Asthalin and Airtec Fb 400 roto caps capsules.

When there is a change in the environment, most probably at the start of the rainy or winter season or when I eat some oily food, I take these medications.

Please help.

#

Hello,

Welcome back to icliniq.com.

I suggest you start taking tablet Omnacortil (Prednisolone) one tablet daily for ten days, apply Rivela sunscreen(Cyclopentasiloxane, Dimethicone, Crosspolymer, Hydroxybenzoyl, Kernel oil) thrice daily.

I have prescribed a steroid to correct your skin tone, and it may take three to four months for the improvement.

Revert after one month.

Regards.

Hi doctor,

Thanks for the reply.

I have been consuming Omnacortil 40 mg for the last 34 days, as suggested by you. After starting the tablet, the changes I noticed after starting the tablet are constipation and sometimes loose stools, two or three drops of blood coming in my stool, mucus in my stool, and abdominal pain.

My face always remains too oily even after washing it from soap for 25 minutes. It gets oily, and a few pores have been observed around my cheeks. Around the chest region, there are some red measles.

Does this medicine is working, or what I observed are the side effects of these medications?

And how do I have to continue this Omnacortil in the coming months?

Thanks.

#

Hello,

Welcome back to icliniq.com.

Yes, you are facing the side effects. Now, take 30 mg for 15 days, and 15 mg for the next 15 days. Followed by 10 mg for 15 days and 5 mg for 15 days. And stop it completely.

Take care.

Hello doctor,

Thanks for the reply.

I have taken all the medicines prescribed by you, but nothing worked.

Is there any facial test to get checked? I also have huge dark circles around my eyes. My friends used to say that my eyes have been got deep in compared to my face, so please suggest any medicine for my dark circle.

Thanks.

#

Hello,

Welcome back to icliniq.com.

I understand your concern, but it will take years for the skin to return to its normal texture. For periorbital hyperpigmentation, use Faireye under eye cream twice daily, drink a lot of water, and do regular exercise.

Nevertheless, I would also advise you to visit any good local dermatologist as the physical examination is vital in concluding.

There is no skin test for diagnosis. A biopsy can be done, but it would yield no results.

I hope it helps.

Regards.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My allergy does not subside with 10 mg Cetirizine. Should I take 20 mg?

.. an allergy testing done, either a skin prick or a blood comprehensive. Next, based on the allergens you are sensitive to, we can advise you on further course of action. With respect to getting tolerant to Cetirizine 10 mg, why not try Fexofenadine...   Read full

Can I take Betnelan tablet and Mosegor syrup to stay healthy and gain weight?

.. not suggest you use them. These tablets and syrup are not going to help you to gain weight or muscle building. Betnelan is steroids and it will cause harm to your body in the long run. Steroid work by replacing the testosterone hormone that would ...   Read full

Autologous Serum Therapy - a Newer Approach in Management of Chronic Urticaria

The treatment of choice for chronic urticaria is the first generation antihistamines at a maximal dose before restoring to corticosteroids or Cyclosporine ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask an Allergy Specialist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.